Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 202, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 17, 2019, 10:39 AM EDT for Greene County, Monroe County, Owen County, Indiana. It took effect at Apr 19, 2019, 10:20 PM EDT. It was in force for 19 days.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2019, 10:39 AM EDT (14:39 UTC)
- In effect from
- Apr 19, 2019, 10:20 PM EDT
- Expired
- May 8, 2019, 10:39 AM EDT
- In force
- 19 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Spencer (SPNI3). The gauge peaked at 18.28 ft at Apr 30, 2019, 12:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:35 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 17, 6:35 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 635 AM EDT Wed Apr 17 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 351 AM EDT Wed Apr 17 2019 After a warm and dry day today...rain and scattered thunderstorms will develop prior to daybreak Thursday and continue through the end of the week as a cold front sweeps through the Ohio Valley. Low pressure developing along the boundary Friday will lift north into the upper Ohio Valley...maintaining cool and damp weather into Saturday. Warmer weather returns for Sunday into early next week. A weak cold front dropping into the Ohio Valley will bring a renewed threat for scattered showers and storms Monday and Tuesday. && .NEAR TERM /Today/... Issued at 351 AM EDT Wed Apr 17 2019 Mid and high level clouds drifting across the region early this morning with light S/SW flow. The warm front to the north has drifted south over the last several hours but remains comfortably north of the forecast area border by a county or two. 07Z temperatures ranged from the mid 50s to lower 60s in most areas. Another stellar Spring day setting up with greater cloud coverage expected than experienced Tuesday...at least through early afternoon. The southward nudge to the warm front over the last few hours should reverse direction north by daybreak or shortly after as the initial surface wave currently over western Kansas begins its trek to the northeast. Expect it to remain north of the forecast area before shifting north...but the warm front will get close. Once it trends back north...the warm front will lift up into the Great Lakes later today as the surface wave moves into the upper Mississippi Valley by early evening. Ridging aloft will amplify some this morning before relaxing a bit this afternoon as a strong cutoff upper low kicks out into the Texas panhandle by late day. Several weak disturbances noted riding around the crest of the ridge and conceivably any of these could generate a stray shower or storm later today. However...the lack of substantial moisture below 10kft and limited forcing aloft should keep it dry across the entire forecast area through this evening. Breezy conditions are expected once again today with a tighter pressure gradient over the area between the high centered off the Carolina coast and the aforementioned surface wave tracking into the upper Midwest. Gusts are likely to peak at 25-30mph later this afternoon as clouds scatter and the mixing level increases. Temps...even with more clouds through early afternoon...gusty southwest flow and similar boundary layer temps to Tuesday support going above MOS guidance for this afternoon. Expect mid to upper 70s for much of the forecast area. && .SHORT TERM /Tonight through Friday Night/... Issued at 351 AM EDT Wed Apr 17 2019 Forecast challenges focus on a shift back to a much wetter and more unsettled pattern which will encompass most of the short term period. Heavy rain and scattered storms are possible Thursday and Thursday night...with lingering showers and cool conditions to end the week. The cutoff low will open up into an elongated upper level trough on Thursday as it progresses east into the Mississippi Valley. Model guidance has now come into better alignment on northern stream energy diving into the trough by Thursday night with a new and much stronger upper low cutting off over the Tennessee Valley by late Friday. Where the guidance deviates is in how far back to the north and west the upper low lifts Friday night with the NAM noticeably further NW than bulk of the other guidance. The consensus is the preferred solution at this point...which will limit more extensive impacts to central Indiana. At the surface...the cold front extending from the upper Midwest low will swing across the Ohio Valley Thursday afternoon and evening before stalling east of the area Friday as a secondary low develops over the southern Appalachians in tandem with the upper low. This feature will intensify and lift north into the eastern Ohio Valley by early Saturday...in close enough proximity to impact parts of the forecast area but not as close to draw heavier...steadier rains back northwest into the forecast area. A more pronounced surge of moisture will lift into the region from the southwest early Thursday as the cold front approaches. Lift and moisture will only increase through the day as the boundary tracks into the area from the west. Remain unimpressed in a severe weather threat for the area with plenty of cloud cover...poor low level lapse rates and limited instability. However...presence of a strong low level jet Thursday afternoon may assist in development of a few briefly stronger storms ahead of the cold front in the afternoon where gusty winds would be the primary threat. Model soundings continue to favor a period in the afternoon and evening where peak wind gusts outside of convection will approach 35 to 40mph. The primary concern from the convection along and ahead of the front will be the threat for heavy rainfall as the combination of deep moisture...strong lift and precip water values surging into the 1.25 to 1.50 inch range will interact with diffluence aloft. Solid potential exists for much of the forecast area to see 1 to 2 inches of rain by Friday morning with the main area of heaviest rainfall focused over the southeast half of the forecast area. This would bring another round of localized flooding and either enable rises on area creeks and streams or for the lower parts of the White and Wabash...maintain current minor flood stage levels. The front will move far enough to the east Friday to shift most of the rain out of the forecast area for much of the day. Periodic sprinkles/drizzle...extensive cloud cover and strong northerly flow behind the boundary however will make for a raw...damp and cool day. As mentioned above...the development of the upper low and surface wave to our southeast late Friday will enable the back edge of steadier light rain to expand back into the eastern half of the forecast area Friday night. Strong subsidence on the back side of the system will likely create a sharp cutoff to the rain over western counties and may even enable some clearing prior to daybreak Saturday. Temps...nudged temperatures much closer to warmer MAV guidance for Thursday as highs in the upper 60s and lower 70s are expected. Shifted to the cooler end of the guidance envelope for Friday with the damp and unsettled pattern lingering on the back side of the storm system. Very possible some parts of the forecast area struggle to get to 50 on Friday. Largely trended towards the warmer MAV for lows through the period. May see upper 30s in northwest counties Saturday morning but winds remaining up will likely curtail a more substantial frost concern. && .LONG TERM /Saturday through Tuesday/... Issued at 235 AM EDT Wed Apr 17 2019 Ensembles indicate an upper low will be in the process of moving off to the east of the local area on Saturday. In its wake, fairly zonal flow or weak upper ridging is expected into early next week. Will keep some PoPs for showers going on Saturday, especially over the eastern zones, as the upper low drifts away. The ensembles suggest another frontal system may move into the area early next week. At this time, the majority of the ensembles suggest this front may linger in the vicinity through the end of the period. However, there are a few that are more progressive with the front. For now, will keep PoPs for showers and thunderstorms in the forecast starting from Sunday night on through Tuesday, and monitor the timing trends with respect to the front next week. && .AVIATION /Discussion for the 171200Z TAFS/... Issued at 632 AM EDT Wed Apr 17 2019 Scattered to broken layered cloud above 050 expected today at the terminals. Some cloud closer to 050 may reach the western terminals later this afternoon. Unrestricted visibility. Surface winds 180-200 degrees at 5-8 kts this morning will increase by this afternoon. Frequent gusts around 25 kts probable by mid to late afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan SHORT TERM...Ryan LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Apr 17, 3:58 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 358 AM EDT Wed Apr 17 2019 INZ021-028>031-035>049-051>057-060>065-067>072-181000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 358 AM EDT Wed Apr 17 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered showers and thunderstorms late tonight. Hazards: Lightning...locally heavy rainfall and gusty winds. Timing: Primarily after 4 AM. Discussion: High pressure over the central Appalachians will maintain dry weather for today. As a cold front approaches from the west tonight...scattered showers and thunderstorms will spread into central Indiana prior to daybreak Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There are chances for rain at times Thursday through Saturday. The most widespread and heaviest rainfall is expected Thursday and Thursday night with thunderstorms possible as well. A few storms may be strong Thursday afternoon and evening..especially over the western half of central Indiana. Strong wind gusts peaking at 35 to 40 mph are possible Thursday afternoon and evening. Additional chances for thunderstorms are possible Sunday Night through Tuesday. Discussion: A cold front will track through the Ohio Valley late Thursday...spreading rain and scattered thunderstorms into central Indiana through Thursday night. A second low pressure developing along the boundary over the mid south will lift north into the upper Ohio Valley late week...maintaining damp and cool conditions across the region into Saturday. After a largely dry Sunday...a weak cold front will bring a threat for isolated to scattered thunderstorms Sunday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 21 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Lawrence, Martin | 19 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Lawrence, Martin | 37 hr |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Bartholomew | 4 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Hamilton, Madison | 5 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 17, 10:39 AM EDT | River Flood Warning | IND | Clay, Greene | 4 days |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.